MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION VISTA; BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION VISTA; BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Model Number 10445107
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr's 2517506-2021-00098 and 2517506-2021-00099 are being filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center (ccc) and reported that a discordant, falsely elevated beta human chorionic gonadotropin (bhcg) patient result was obtained on a dimension vista 1500 instrument.Siemens is investigating the event.
 
Event or Problem Description
A discordant falsely elevated beta human chorionic gonadotropin (bhcg) patient sample result was obtained on a dimension vista® 1500 system.The initial result was reported and questioned by the physician.The same sample was split and reprocessed on the same dimension vista instrument and also sent out for testing at two external laboratories.The results from the external laboratories resulted lower and were considered true for the patient.Both results from the external laboratories matched each other and were reported.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated discordant bhcg result.
 
Additional Manufacturer Narrative
Initial mdr was filed on 09-apr-2021.Mdrs 2517506-2021-00098 and mdr 2517506-2021-00099 were filed for the same event.Additional information (07-may-2021): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated beta human chorionic gonadotropin (bhcg) result on a dimension vista 1500 system.Headquarters support center (hsc) has reviewed the information provided.Review of the instrument data logs showed that no instrument malfunctions occurred during the time the sample was processed.Hsc requested that the sample be sent to siemens for additional testing, however the sample was no longer available.As stated in the instructions for use (ifu) for dimension vista bhcg: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the cause of the event is unknown.The device is performing within specifications.No further evaluation is required.Mdr 2517506-2021-00098 supplement 1 and mdr 2517506-2021-00099 supplement 1 were filed for the same event.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA
Common Device Name
BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11645561
Report Number2517506-2021-00089
Device Sequence Number16906466
Product Code DHA
UDI-Device Identifier00842768015540
UDI-Public00842768015540
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063754
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model Number10445107
Device Catalogue NumberK6430 SMN 10445107
Device Lot Number20309BA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1